Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at May 7, 2000, 4:19 PM EDT for Coos County, New Hampshire. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 7, 2000, 4:19 PM EDT (20:19 UTC)
- Expired
- May 7, 2000, 4:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 117 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693 WUUS51 KGYX 072021 SVRPWM NHC007-072045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 419 PM EDT SUN MAY 7 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COOS COUNTY IN NORTHERN NEW HAMPSHIRE * UNTIL 445 PM EDT * AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF GROVETON...OR ABOUT 12 MILES WEST OF BERLIN...MOVING EAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND VERY HEAVY RAIN. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4462 7156 4450 7154 4453 7103 4475 7103
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:30 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 7, 2:30 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 230 PM EDT SUN MAY 7 2000 SCT SHWRS MOVG E FRM NRN NYSTATE AND SRN QUE WTH SOME LGTNG IN THEM. WL GO WTH SCT SHWRS/TSTMS TNGT MOST EVERYWHR BUT HIEST THREAT IN THE MTNS. FAIRLY BREEZY EARLY BUT GRADIENT SLACKENS OFF TO A COL BY MRNG. THEN WE AWAIT THE EFFECTS FRM THE NEXT APRCHG S/W AND SFC LOW IN THE GTLAKES AS WE RETURN TO AN ONSHORE LATE MON AND MON NGT. PRTTY HI POPS FOR LSATTER PDS AS THAT LOW MAKES ITS WAY E MON NGT AND TUE. .GYX...SCA. TEB
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.